Relafen and Weight Gain
While weight gain is a rare Relafen side effect (occurring in less than 1 percent of people who take the drug), it could signify congestive heart failure in some people taking the drug. If you're taking Relafen and weight gain occurs (especially rapid weight gain over a couple of days) along with swelling or a cough, contact your healthcare provider. However, if gradual weight gain occurs during treatment with Relafen, there are a number of lifestyle modifications that can help.
An Overview of Relafen and Weight GainThere are a number of problems that have been reported in people taking Relafen® (nabumetone). Gradual weight gain is one of these problems that are reported rarely. In previous clinical studies, weight gain occurred in less than 1 percent of people taking Relafen. Given how rarely weight gain occurred, it is difficult to say whether it was because of the medication, other factors, or a combination of both.
Understanding Clinical TrialsBefore medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those side effects that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
Weight gain with Relafen was seen in less than 1 percent of people. Weight gain also occurred just as often in the group of people not taking Relafen. This is why it is not possible to say whether the medication, other factors, or a combination of both played a role in this gradual weight gain.